Realizable Galois module classes over the group ring for non abelian extensions
Annales de l'Institut Fourier, Volume 63 (2013) no. 1, pp. 303-371.

Given an algebraic number field k and a finite group Γ, we write (O k [Γ]) for the subset of the locally free classgroup Cl(O k [Γ]) consisting of the classes of rings of integers O N in tame Galois extensions N/k with Gal(N/k)Γ. We determine (O k [Γ]), and show it is a subgroup of Cl(O k [Γ]) by means of a description using a Stickelberger ideal and properties of some cyclic codes, when k contains a root of unity of prime order p and Γ=VC, where V is an elementary abelian group of order p r and C is a cyclic group of order m>1 acting faithfully on V and making V into an irreducible 𝔽 p [C]-module. This extends and refines results of Byott, Greither and Sodaïgui for p=2 in Crelle, respectively of Bruche and Sodaïgui for p>2 in J. Number Theory, which cover only the case m=p r -1 and determine only the image () of (O k [Γ]) under extension of scalars from O k [Γ] to a maximal order O k [Γ] in k[Γ]. The main result here thus generalizes the calculation of (O k [A 4 ]) for the alternating group A 4 of degree 4 (the case p=r=2) given by Byott and Sodaïgui in Compositio.

Étant donné un corps de nombres k et un groupe fini Γ, on note (O k [Γ]) le sous-ensemble du groupe de classes localement libre Cl(O k [Γ]) formé par les classes d’anneaux d’entiers O N d’extensions galoisiennes modérées N/k avec Gal(N/k)Γ. Nous déterminons (O k [Γ]), et montrons que c’est un sous-groupe de Cl(O k [Γ]), au moyen d’une description utilisant un idéal de Stickelberger et des propriétés de certains codes cycliques, lorsque k contient une racine de l’unité d’ordre premier p et Γ=VC, où V est un groupe élémentaire abélien d’ordre p r et C est un groupe cyclique d’ordre m>1 agissant fidèlement sur V et rendant V un 𝔽 p [C]-module irréductible. Ceci généralise et raffine des résultats de Byott, Greither et Sodaïgui pour p=2 dans Crelle, respectivement de Bruche et Sodaïgui pour p>2 dans J. Number Theory, lesquels couvrent seulement le cas m=p r -1 et déterminent seulement l’image () de (O k [Γ]) sous l’extension des scalaires de O k [Γ] à un ordre maximal O k [Γ] dans k[Γ]. Le résultat principal ici généralise donc le calcul de (O k [A 4 ]) pour le groupe alterné A 4 de degré 4 (le cas p=r=2) donné par Byott et Sodaïgui dans Compositio.

DOI: 10.5802/aif.2762
Classification: 11R33
Keywords: Galois module structure, Rings of algebraic integers, Locally free classgroup, Fröhlich-Lagrange resolvent, Realizable classes, Embedding problem, Stickelberger ideal, Cyclic codes.
Mot clés : Structure de module galoisien, anneaux d’entiers algébriques, groupe de classes localement libre, résolvantes de Fröhlich-Lagrange, classes réalisables, problème de plongement, idéal de Stickelberger, codes cycliques.
Byott, Nigel P. 1; Sodaïgui, Bouchaïb 2

1 College of Engineering, Mathematics and Physical Sciences, University of Exeter, Exeter, EX4 4QF, UK
2 Département de Mathématiques, Université de Valenciennes, Le Mont Houy, 59313 Valenciennes Cedex 9, France
@article{AIF_2013__63_1_303_0,
     author = {Byott, Nigel P. and Soda{\"\i}gui, Boucha{\"\i}b},
     title = {Realizable {Galois} module classes over the group ring for non abelian extensions},
     journal = {Annales de l'Institut Fourier},
     pages = {303--371},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {63},
     number = {1},
     year = {2013},
     doi = {10.5802/aif.2762},
     zbl = {06177083},
     mrnumber = {3097949},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2762/}
}
TY  - JOUR
AU  - Byott, Nigel P.
AU  - Sodaïgui, Bouchaïb
TI  - Realizable Galois module classes over the group ring for non abelian extensions
JO  - Annales de l'Institut Fourier
PY  - 2013
SP  - 303
EP  - 371
VL  - 63
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2762/
DO  - 10.5802/aif.2762
LA  - en
ID  - AIF_2013__63_1_303_0
ER  - 
%0 Journal Article
%A Byott, Nigel P.
%A Sodaïgui, Bouchaïb
%T Realizable Galois module classes over the group ring for non abelian extensions
%J Annales de l'Institut Fourier
%D 2013
%P 303-371
%V 63
%N 1
%I Association des Annales de l’institut Fourier
%U http://www.numdam.org/articles/10.5802/aif.2762/
%R 10.5802/aif.2762
%G en
%F AIF_2013__63_1_303_0
Byott, Nigel P.; Sodaïgui, Bouchaïb. Realizable Galois module classes over the group ring for non abelian extensions. Annales de l'Institut Fourier, Volume 63 (2013) no. 1, pp. 303-371. doi : 10.5802/aif.2762. http://www.numdam.org/articles/10.5802/aif.2762/

[1] Bruche, C.; Sodaïgui, B. On realizable Galois module classes and Steinitz classes of nonabelian extensions, J. Number Theory, Volume 128 (2008), pp. 954-978 | DOI | MR | Zbl

[2] Byott, N. P. Hopf orders and a generalization of a theorem of L.R. McCulloh, J. Algebra, Volume 177 (1995), pp. 409-433 | DOI | MR | Zbl

[3] Byott, N. P. Tame realisable classes over Hopf orders, J. Algebra, Volume 201 (1998), pp. 284-316 | DOI | MR | Zbl

[4] Byott, N. P.; Greither, C.; Sodaïgui, B. Classes réalisables d’extensions non abéliennes, J. reine angew. Math., Volume 601 (2006), pp. 1-27 | DOI | MR | Zbl

[5] Byott, N. P.; Sodaïgui, B. Galois module structure for dihedral extensions of degree 8: realizable classes over the group ring, J. Number Theory, Volume 112 (2005), pp. 1-19 | DOI | MR | Zbl

[6] Byott, N. P.; Sodaïgui, B. Realizable Galois module classes for tetrahedal extensions, Compositio Math., Volume 141 (2005), p. 573-282 | DOI | MR | Zbl

[7] Carter, J. E.; Sodaïgui, B. Classes de Steinitz d’extensions quaterniennes généralisées de degré 4p r , J. London Math. Soc., Volume 76 (2007), pp. 331-344 | DOI | MR | Zbl

[8] Cobbe, A. Steinitz classes of tamely ramified Galois extensions of number fields, J. Number Theory, Volume 130 (2010), pp. 1129-1154 | DOI | MR | Zbl

[9] Curtis, C. W.; Reiner, I. Methods of Representation Theory, Volume II, Wiley, New York, 1994 | MR | Zbl

[10] Endo, L. P. Steinitz Classes of Tamely Ramified Galois Extensions of Algebraic Number Fields (unpublished doctoral thesis, University of Illinois at Urbana-Champaign, 1975)

[11] Fröhlich, A. Arithmetic and Galois module structure for tame extensions, J. reine angew. Math., Volume 286/287 (1976), pp. 380-440 | MR | Zbl

[12] Fröhlich, A. Galois module structure, A. Fröhlich (ed.) “Algebraic Number Fields (L-functions and Galois properties)”, Academic Press, London, 1977, pp. 133-191 | MR

[13] Fröhlich, A. Galois Module Structure of Algebraic Integers, Springer, Berlin, 1983 | MR | Zbl

[14] Fröhlich, A.; Taylor, M. J. Algebraic Number Theory, Cambridge University Press, Cambridge, 1991 | MR | Zbl

[15] Godin, M.; Sodaïgui, B. Realizable classes of tetrahedral extensions, J. Number Theory, Volume 98 (2003), pp. 320-328 | DOI | MR | Zbl

[16] Hecke, E. Lectures on the Theory of Algebraic Numbers, Graduate Texts in Math., 77, Springer, New York, 1981 | MR | Zbl

[17] McCulloh, L. R. A Stickelberger condition on Galois module structure for Kummer extensions of prime degree, A. Fröhlich (ed.), “Algebraic Number Fields (L-functions and Galois properties)”, Academic Press, 1977 | MR | Zbl

[18] McCulloh, L. R. Galois module structure of elementary abelian extensions, J. Algebra, Volume 82 (1983), pp. 102-134 | DOI | MR | Zbl

[19] McCulloh, L. R. Galois module structure of abelian extensions, J. reine angew. Math., Volume 375/376 (1987), pp. 259-306 | MR | Zbl

[20] Reiner, I. Maximal Orders, Academic Press, London, 1975 | MR | Zbl

[21] Roman, S. Coding and Information Theory, Graduate Texts in Mathematics, 134, Springer, New York, 1992 | MR | Zbl

[22] Sbeity, F.; Sodaïgui, B. Classes réalisables d’extesnions métacycliques de degré lm, J. Number Theory, Volume 130 (2010), pp. 1818-1834 | DOI | MR | Zbl

[23] Sodaïgui, B. Classes réalisables par des extensions métacycliques non abéliennes et éléments de Stickelberger, J. Number Theory, Volume 65 (1997), pp. 87-95 | DOI | MR | Zbl

[24] Sodaïgui, B. “Galois Module Structure” des extensions quaternioniennes de degré 8, J. Algebra, Volume 213 (1999), pp. 549-556 | DOI | MR | Zbl

[25] Sodaïgui, B. Relative Galois module structure and Steinitz classes of dihedral extensions of degree 8, J. Algebra, Volume 223 (2000), pp. 367-378 | DOI | MR | Zbl

[26] Sodaïgui, B. Relative Galois module structure of octahedral extensions, J. Algebra, Volume 312 (2007), pp. 590-601 | DOI | MR | Zbl

[27] Taylor, M. J. On Fröhlich’s conjecture for rings of integers of tame extensions, Invent. Math., Volume 63 (1981), pp. 41-79 | DOI | MR | Zbl

[28] Washington, L. C. Introduction to Cyclotomic Fields, Graduate Texts in Math., 83, Springer, New York, 1996 | MR | Zbl

Cited by Sources: